Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 28, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 26, 2007, 9:38 PM CDT for Decatur County, Iowa. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2007, 9:38 PM CDT (02:38 UTC)
- Expired
- Aug 27, 2007, 4:28 PM CDT
- In force
- 19 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Decatur County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Thompson River at Davis City (DVSI4).
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 270238 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 938 PM CDT SUN AUG 26 2007 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE THOMPSON RIVER... IAC053-280238- /O.NEW.KDMX.FL.W.0028.070827T0238Z-070828T1500Z/ /DVSI4.1.ER.070826T2145Z.070827T0600Z.070827T1500Z.NO/ 938 PM CDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES, IA HAS ISSUED A * FLOOD WARNING FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM SUNDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.4 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * AT 9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY PARK OCCURS ALONG WITH SOME RURAL ROADS. $$
3 follow-up statements
000 WGUS83 KDMX 270837 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 337 AM CDT MON AUG 27 2007 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES RIVER...NORTH RACCOON RIVER...THOMPSON RIVER... IAC015-079-187-280837- /O.CON.KDMX.FL.W.0005.000000T0000Z-070829T0300Z/ /STRI4.3.ER.070820T1515Z.070824T0345Z.070828T0300Z.NO/ 337 AM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM MONDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. $$ IAC049-280837- /O.CON.KDMX.FL.W.0025.000000T0000Z-070829T0600Z/ /PROI4.1.ER.070825T1500Z.070827T0500Z.070828T0600Z.NO/ 337 AM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM MONDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TUESDAY. $$ IAC053-280836- /O.EXT.KDMX.FL.W.0028.000000T0000Z-070828T1534Z/ /DVSI4.1.ER.070826T2145Z.070827T0515Z.070827T1534Z.NO/ 337 AM CDT MON AUG 27 2007 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM MONDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. $$ IAC117-280836- /O.EXT.KDMX.FL.W.0020.000000T0000Z-070829T0011Z/ /CHTI4.1.ER.070824T0831Z.070825T0030Z.070828T0011Z.NO/ 337 AM CDT MON AUG 27 2007 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM MONDAY THE STAGE WAS 16.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. $$
000 WGUS83 KDMX 271423 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 923 AM CDT MON AUG 27 2007 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES RIVER...NORTH RACCOON RIVER...THOMPSON RIVER... IAC015-079-187-281423- /O.EXT.KDMX.FL.W.0005.000000T0000Z-070829T0448Z/ /STRI4.3.ER.070820T1515Z.070824T0345Z.070828T0448Z.NO/ 923 AM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY NIGHT. $$ IAC049-281423- /O.EXT.KDMX.FL.W.0025.000000T0000Z-070829T0215Z/ /PROI4.1.ER.070825T1500Z.070827T0500Z.070828T0215Z.NO/ 923 AM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 16.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY NIGHT. $$ IAC053-281423- /O.EXT.KDMX.FL.W.0028.000000T0000Z-070828T1800Z/ /DVSI4.1.ER.070826T2145Z.070827T0515Z.070827T1800Z.NO/ 923 AM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY AFTERNOON. $$ IAC117-281423- /O.EXT.KDMX.FL.W.0020.000000T0000Z-070829T0200Z/ /CHTI4.1.ER.070824T0831Z.070825T0030Z.070828T0200Z.NO/ 923 AM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:45 AM MONDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY NIGHT. $$
000 WGUS83 KDMX 272128 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 428 PM CDT MON AUG 27 2007 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES RIVER...NORTH RACCOON RIVER...THOMPSON RIVER... IAC015-079-187-282128- /O.CON.KDMX.FL.W.0005.000000T0000Z-070829T0448Z/ /STRI4.3.ER.070820T1515Z.070824T0345Z.070828T0448Z.NO/ 428 PM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 PM MONDAY THE STAGE WAS 14.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY NIGHT. $$ IAC049-282127- /O.CON.KDMX.FL.W.0025.000000T0000Z-070829T0215Z/ /PROI4.1.ER.070825T1500Z.070827T0500Z.070828T0215Z.NO/ 428 PM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 PM MONDAY THE STAGE WAS 15.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT. $$ IAC117-282127- /O.CON.KDMX.FL.W.0020.000000T0000Z-070829T0200Z/ /CHTI4.1.ER.070824T0831Z.070825T0030Z.070828T0200Z.NO/ 428 PM CDT MON AUG 27 2007 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 PM MONDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT. $$ IAC053-272158- /O.CAN.KDMX.FL.W.0028.000000T0000Z-070828T1800Z/ /DVSI4.1.ER.070826T2145Z.070827T0515Z.070827T1350Z.NO/ 428 PM CDT MON AUG 27 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE THOMPSON RIVER AT DAVIS CITY. * AT 4:00 PM MONDAY THE STAGE WAS 5.4 FEET. * FELL BELOW FLOOD STAGE AT 8:50 AM MONDAY. * FLOOD STAGE IS 9.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 26, 6:51 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 26, 6:51 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 651 PM CDT SUN AUG 26 2007 .UPDATE... INCLUSION OF 00Z TAF DICUSSION. && .DISCUSSION... SOUTHERLY SFC FLOW HAS PICKED UP ACROSS WARM SECTOR OF SFC LOW CENTERED ACROSS SRN MANITOBA STRETCHING SOUTHWESTWARD INTO CNTRL ND/WRN SD...ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE TROUGH DIGGING INTO NRN ROCKIES. COLD FRONT CURRENTLY STRETCHING ACROSS CNTRL ND INTO WRN SD AS WELL...WITH MOISTURE STREAMING NORTHWARD AHEAD OF THE LOW INTO THE ERN DAKOTAS/NE/WRN IA AS DEWPOINTS HAVE CLIMBED BACK INTO THE 70S. AHEAD OF THE NRN ROCKIES WAVE...HAVE A WEAK VORT MAX OVER SE SD EXPECTED TO CONTINUE TO PUSH EAST TONIGHT...WHICH COULD BRING SOME ISOLATED SHOWERS AND THUNDERSTORMS TO THE NORTHERN CWA LATE TONIGHT INTO EARLY MONDAY MORNING. NRN CWA UNDER FAVORABLE UPPER JET REGION...WITH A WEAK JET STREAK LOCATED OVER SRN MN/WRN WI LATE TONIGHT. LLJ INCREASES LATE TONIGHT TO NEARLY 30-40KT...ALONG WITH THE WARM FRONT INDICATED NICELY IN THE H85 THETA-E FIELD PROVIDING A FOCUS FOR SOME ELEVATED CONVECTION AFTER MIDNIGHT. INTO MONDAY...MOISTURE TRANSPORT ORIENTED INTO CENTRAL IOWA...WITH A RETURN TO HUMID CONDITIONS AS DEWPOINTS RISE BACK INTO THE 70S IN ACROSS THE AREA. GRADIENT ALSO CONTINUES TO TIGHTEN ACROSS THE AREA WITH WINDS EXPECTED TO PICK UP INTO THE BREEZY TO WINDY CATEGORY ACROSS MUCH OF THE AREA MONDAY AFTERNOON. COLD FRONT WILL SAG SOUTHEAST MONDAY INTO MONDAY NIGHT...WITH SLOWER FRONTAL MOVEMENT NOTED IN ALL THE MODELS. 12Z MODELS PROG COLD FRONT TO REACH NRN CWA MONDAY EVENING INTO THE OVERNIGHT HOURS...SO DID ADJUST POPS ACCORDINGLY. WITH THE SLOWER MOVEMENT...EXPECT POSSIBILITY OF SOME LINGERING CONVECTION ACROSS THE NRN CWA INTO TUESDAY MORNING...BUT EXPECT THE SRN CWA TO REMAIN DRY THROUGH THE MORNING HOURS WITH MORE OF A DIURNALLY DRIVEN EVENT EXPECTED FOR TUESDAY AFTERNOON INTO TUESDAY EVENING ACROSS THE CENTRAL/SRN CWA. TUESDAY NIGHT ALSO LOOK LIKE BEST CHANCE FOR PRECIPITATION ACROSS THE AREA WITH BETTER JET INTERACTION ALOFT...AND MOISTURE TRANSPORT AIMED INTO CENTRAL IOWA. THEREFORE INCREASED POPS INTO THE LIKELY CATEGORY FOR THAT TIME PERIOD. ACTIVITY TO CONTINUE INTO WEDNESDAY...AND GRADUALLY SHIFT SOUTHWARD AS THE FRONT PROGRESSES THROUGH THE CWA. WILL HAVE TO MONITOR CLOUD COVER INTO WEDNESDAY...AS MAY HAVE A TOUGH TIME DESTABILIZING...AND END UP WITH MORE OF A DRIZZLE/RAIN EVENT. FRONT THEN SAGS SOUTH OF THE AREA INTO THURSDAY...WITH DRIER AND COOLER AIR SINKS SOUTHWARD. SFC HIGH PRESSURE BUILDS INTO THE MN/IA INTO THE GREAT LAKES INTO FRIDAY...WITH UPPER RIDGING OVER THE CENTRAL US. H85 TEMPERATURES DROP INTO THE TEENS ACROSS THE AREA WITH TEMPERATURES EXPECTED TO FALL BELOW AVERAGE FOR THIS TIME OF YEAR TOWARD THE END OF THE WEEK. UPPER RIDGING/SFC HI PRESSURE WILL DOMINATE THE AREA THROUGH THE WEEKEND WITH DRY CONDITIONS EXPECTED. WILL HAVE TO MONITOR A WEAK SHORTWAVE TRAVELING THROUGH THE RIDGE SATURDAY NIGHT INTO SUNDAY FOR A SMALL CHANCE OF PRECIP. && .AVIATION...27/00Z PRIMARY QUESTION FOR THIS SET OF TAFS WAS CONVECTIVE TRENDS OVERNIGHT. MODELS ARE CERTAINLY SHOWING A SIGNAL FOR ACTIVITY BUT QUESTION IS WHERE. AT THE MOMENT THE CONSENSUS APPEARS TO HAVE BETTER CHANCES OVER MN WITH THUNDERSTORMS POSSIBLY MOVING INTO NORTHERN IA EARLY MON MORNING. SINCE TIMING AND LOCATION STILL UNCERTAIN...HAVE ONLY VCNTYS MENTIONED AT KMCW/KALO FOR THE MOEMENT. OTHER CONCERNS INVOLVE LLWS AND MVFR RADIATION FOG. EXPECT LOW LEVEL JET TO INCREASE SO LLWS MAY NEED TO BE ADDED BY 06Z ISSUANCE IF NOT BEFORE DEPENDING ON STRENGHT AND TRENDS. ALTHOUGH LOW LEVEL RH IS RELATIVELY LOW FOR 23Z...FEEL INCREASING WINDS 1-2KFT ALOFT SHOULD KEEP AIRMASS MIXED ENOUGH TO PRECLUDE DEVELOPMENT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 26, 4:38 AM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 438 AM CDT SUN AUG 26 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 438 AM CDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT NORTH OF HIGHWAY 20. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SOME LOCATIONS IN THE CEDAR...DES MOINES...CHARITON AND RACCOON RIVER BASINS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND NIGHT...MAINLY NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY...BUT MAY BE NECESSARY TUESDAY AFTERNOON AND NIGHT. KINNEY
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.